Article Text

PDF

Severe herpes zoster after infliximab infusion
  1. A Kinder,
  2. S Stephens,
  3. N Mortimer,
  4. P Sheldon
  1. Leicester Royal Infirmary, Infirmary Square, Leicester LE1 5WW, UK; alisonkinderdsl.pipex.com

    Statistics from Altmetric.com

    This 72 year old man developed an ache in his shoulder after his second infusion of infliximab (3 mg/kg) for his rheumatoid arthritis. By the next day vesicles had developed in the T3 dermatome. He visited his general practitioner who prescribed aciclovir but unfortunately he did not take it as he worried about aciclovir interacting with his other medications. Two days later he visited the rheumatology department with a severe herpes zoster rash (fig 1). With increased prescribing of biological therapy, severe forms of herpes zoster rashes are going to become much more common.

    Figure 1

    Severe herpes zoster in the T3 dermatome (published with patient’s permission).

    View Abstract

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.